... turkey b.c I want off them for good, and also Im sick of running out of them. I take a total of 18 pills per day (give or take a few) I want off of these for GOOD already... Any advice anyone could give me... Please I would appreciate it deeply!!! I'm 2 days in already, and I feel like hell... can't eat, can't sleep, the whole bit!!! I tried checking myself into detox and rehab, but was turned down both times. People DO NOT take this addiction serious enough. You try to get help to better yourself, and you get turned down... go figure!!! Can anyone please help me out here, I really need some advice. Thank You
Tramadol - I have been taking this terrible medication for over 3 years now. I decided to quit cold?
- 10 Nov 2011 by Mrisin903
- 22 January 2013
- anxiety, pain, restless legs syndrome, back pain, tramadol, medication
Added 10 Nov 2011:
I have the whole sha'bang going on just to let everyone know.... cold sweats, no appetite, moodiness, restless legs, insomnia, depression, lack of energy, crying spells. I was taking the medication for a pre exsisting back injury, once my pain was pretty much subsiding and getting to the point that there wasn't any, i felt the NEED to continue taking this medication. If I didnt take it, in simple words, I did not feel right. When people who know me ask me why im still taking it, i answer them, b.c if i dont, i dont feel right. They of course look at you like your crazy but its absolutely true. I for the most part take 4, 3 times a day....which totals 12... but sometimes its def more than that. I just want off these for good already, for the craving and withdrawl symptoms to STOP, and to just move on, to never thinking about this terrible med. again.!!!! Anyone, someone, please help.
Mrisin903, been there done it. You're half way there, if you can tough it out, you'll be better for it. I did a similar thing a few years ago, but I did it with a Durgesic Patch. That was the week from hell. Do you have Xanx? If yes, that will help with the detox. Take it only when you can't stand it anymore, it will also help you sleep. That is how I got through it. NO, I did not get hooked on Xanax, I kept it to only one or two pills a day. Do you exercise? I did a lot of walking while trying to come down from the drugs. I must've walked for miles, drank water to help clean my system out. I'm surprised the Tramadol did this to you, I took it for several years and just quit one day, was not helping. Im rooting for you. Stick to it, you're really close to feeling better.
I'm so sorry to hear that you are having these awful troubles with Tramadol. My husband had the same problems as well right down to the the leg cramps and sleeplessness. Most docs really do blow smoke up your dress when they say that Tramadol is not addicting, it very much has the same addictive qualities as a narcotic even though I have heard that it is supposed to be an opiate blocker. It really is a serious addiction, just know that you are not alone in your thoughts of this med. It helped his pain for a while but we realized that it started taking more and more pills every few days to help. You have definately received some great advice from the previous posts so I'm not sure I could contribute much more, but I do have a suggestion to help with your sleeplessness. I gave my husband Melatonin, it is a vitamin that you can get at your local Wal-Mart in 3mg or 5mg and is safe as melatonin is already in our bodies.
It helps to promote natural sleep and does not leave you feeling hung over like most sleeping aids will do. It is non habit forming so you won't have to worry about that being an issue. So definately make a nice steamy cup of sleepy time tea ( milk and honey in it is wonderful ) and take a melatonin. Try not to think about your day so much or about bills or whatever, if you let your thoughts run rampant you won't be able to relax, maybe try reading a book or listening to music to kind of clear your mind. And definately stay active, a body in motion will stay in motion and you will feel so much better. Exercise will help lower blood pressure, cholesterol and blood glucose levels even if you never lose one single pound, all while increasing your stamina and blood oxygen levels. Make it fun, for example I have a tough time motivating myself to excersize but I love to dance, so put on some tunes and cut lose! I hope this suggestion helps you. Stay strong and remember that you will be free of this, you will get your life back and you will be even stronger for conquering this demon! Good luck!! =)
i normally dont answer these types of posts. Because, like you, i was once desperate for answers to a problem that was like living in hell. Although i think living in hell would be better than coming off this Evil drug. I wont tell you to take a bath, or get some vitamins, as we both know, this does not help.
Tramadol is clearly an unknown amongst the Medical Proffession and trying to seek help, is almost futile. Nobody "Really" Knows anything about it. I absolutely feel your pain, and instead of rambling on, i will get straight to the point. there is only one Drug available on the market that can help you go cold turkey from this horrible and dependance forming drug. Its called Norspan where i live, but its medical name is "Buprenorphine" i can tell you, that it is the only drug that will help you go cold turkey from Tramadol. Now the only problem you have now, is trying to find a half clued up Doctor who knows whats what...
I dont care what anyone else on this forum says about me, or what i think. But im telling you, ive been thru this more time than i care to mention. Trust me, its the only way to go cold turkey, and still have a life... (Work, Family, ect ect) otherwise, you can kiss 3 months of your life away if you go it alone. I know, because ive done it both ways! With Norspan, and without. I hate the drug, its the worst thing thats ever happened to me. I wish i had never heard the word Tramadol in my life... Seriously man, get some Buprenorphine from your doctor. and you will thank me for the rest of your life... GOOD LUCK, i wish you all the best, as i know you so need it...
i know exactly what your talking about, and yes others will not, nor never understand what we may go thru untill they face it. stretching and super hot showers help, why did you not want to try a taper first, so its not so hard on your body, i am on a taper from percocet, i took up to 160 mgs a day, and am now at 120. my dr has me on a very slow taper that will probably take another 4 months or so to get me off cause i have stuck days sometimes, but my dr dont mind as long as he sees some progress. and as for detox, its like that here in hawaii, the best way people here do it, is say that if they dont get the help for this addiction they will kill themselves, sad to say, that is the only way they will be admitted, threat of suicide, shame on the medical nurses and drs. for 2 days you will be on a locked unit, but at the same time they will also give you certain meds to help ease the pain and agony your in, and it will prob be the safest thing for you, to be under medical care, well , try that and i can almost guarentee you, it will work, hang in there
Hi there,it looks like every one has a dif. Opinion on how to stop ultram.I am also tapering. I have been told on this site that just stoping at once can lead to some serious problems... I would heed that advice please do not just listen to one opinion there are some real pros here that will help.in the mean time I am wishing you all the serenity and peace your body is crying for.but please be careful and keep asking questions .if things get worse call dr.,ems,911 you feel like s..t but you should feel proud too ! C.
Please be ever so careful !! Going cold turkey off of Tramadol/Ultram can cause seizures, as you've been told already.
Are you able to taper? If not, Suboxone may be an alternative.
You are sooo right!! Doc's are clueless about the addictive qualities of Tramadol !!
You can google The Thomas Recipe for a list of otc and rx meds to help you during WD.
Hot baths/showers help. Xanax def helps, but do be careful with any benzo.
Immodium AD works wonders for obvious problems. Please keep yourself hydrated!! Drink Gatorade (if you can stand the taste of the stuff), use Benadryl for sleep (don't combine benadryl with any benzo though) or Melatonin, an all natural sleep aid that can be purchased at any pharmacy/supermarket.
Are you perspiring like Secretariat? Are you power-puking? (sorry, eeewwwwwwww!!)
Let us know how you are doing please? Been there, and it is no walk in the park!!
I too was addicted to Tramadol for two years and have been clean now for one year. I was taking from 15-30 50 mg pills a day and I also went c/t. I was advised by a lot of members of this forum who are much more experienced than me that I was lucky I did not suffer a seizure. I found out that the thomas recipe really helped (you can google it). I also drank a lot of powerade, took vitamins, seperate supplements of b6, b12, immodium. As far as rls I heard that the pottasium supplements are really good. As far as the insomnia I found that valerian root (which I got at a health food store) helped me tremendously. Exercise is also very important for the anxiety. I found that for me the first five days were horrible, but then I started to feel better. I wish you a lot of luck. I do agree with you a lot of people think that Tramadol is not an addictive pill, but it is.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Nov 2012 • 4 answers
Updated 16 May 2013 • 1 answer
Updated 21 Sep 2014 • 5 answers
Updated 21 Jan 2018 • 1 answer
Updated 6 Mar 2018 • 1 answer